MAUDE Adverse Event Report: SIEMENS HEALTHCARE GMBH MAGNETOM SOLA; MAGNETIC RESONANCE DIAGNOSTIC DEVICE

SIEMENS HEALTHCARE GMBH MAGNETOM SOLA; MAGNETIC RESONANCE DIAGNOSTIC DEVICE
Model Number 11291455
Medical Device Problem Code Use of Device Problem (1670)
Health Effect - Clinical Codes Bone Fracture(s) (1870); Patient Problem/Medical Problem (2688)
Date of Event 06/11/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Siemens is conducting a thorough investigation of the reported events.As this event is under investigation, a final root cause has not yet been determined.A supplement report will be filed upon completion of the investigation.Internal id # (b)(4).
 
Event or Problem Description
Siemens was notified about an incident that occurred on the magnetom sola system.Patient was positioned headfirst on the table and completed her cervical and thoracic spine studies.As the patient was being removed from the bore of the mri machine, the patient screamed.The patient informed the technologist that her shoulder hurt.The patient was then placed in the wheelchair and left the facility.Later the patient had follow-up x-rays that showed she had an impacted humerus fracture.Siemens was not provided details of the aftercare of the patient once she left the medical facility.
 
Additional Manufacturer Narrative
Per the complaint report, siemens is unaware of a serious injury associated with this issue.Patient was having a mri of the cervical and thoracic scan.Patient was positioned headfirst on the table and completed her cervical and thoracic spine studies, as the patient was being removed from the bore of the mri the patient screamed.The technologist asked her what was the problem and she said that her shoulder hurt.The technologist placed the patient in the patient's wheelchair and the patient left the facility.It was reported that no medical intervention was necessary.The customer states that the patient later had x-rays that showed she had an impacted humerus fracture and reported those findings to them through a lawyer a few weeks later.The customer did not provide any additional details of the aftercare of the patient once she left their facility.With the provided information we conclude that this issue was not caused by a technical deviation of the mr system.No detailed information on the course of the incident was provided.The event was classified as operator mistake.Therefore, we recommend training of the operator staff once again.The operator manual provides clear instructions to carefully monitor the patient during table movement.

Brand Name
MAGNETOM SOLA
Common Device Name
MAGNETIC RESONANCE DIAGNOSTIC DEVICE
Manufacturer (Section D)
SIEMENS HEALTHCARE GMBH
henkesstrasse 127
erlangen 91052
GM  91052
MDR Report Key10240652
Report Number3002808157-2020-36316
Device Sequence Number2679458
Product Code LNH
UDI-Device Identifier04056869164809
UDI-Public04056869164809
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K182129
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other Health Care Professional
Remedial Action Inspection
Type of Report Initial,Followup
Report Date (Section B) 07/30/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number11291455
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 06/24/2020
Supplement Date Received by Manufacturer07/30/2020
Initial Report FDA Received Date07/07/2020
Supplement Report FDA Received Date07/30/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;